Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 7, NWS San Angelo, TX

March 2, 200818 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 2, 2008, 10:33 AM CST for 18 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 10:33 AM CST (16:33 UTC)
Expired
Mar 2, 2008, 3:09 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 021633
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1033 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM THIS AFTERNOON...

.SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL
BE POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE
DAY AHEAD OF A COLD FRONT.

TXZ054-065-066-072-073-098-113-127-139-140-154-030000-
/O.CAN.KSJT.LW.Y.0009.000000T0000Z-080303T0000Z/
/O.NEW.KSJT.WI.Y.0007.080302T1633Z-080303T0000Z/
NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-
BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY
1033 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN UPGRADED TO A WIND ADVISORY.

SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL BE
POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-064-071-099-114-128-155-030000-
/O.NEW.KSJT.WI.Y.0007.080302T1633Z-080303T0000Z/
FISHER-STERLING-IRION-THROCKMORTON-SHACKELFORD-CALLAHAN-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...STERLING CITY...
MERTZON...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD...
CROSS PLAINS...SAN SABA
1033 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 40 MPH...WILL BE
POSSIBLE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH MUCH OF THE
DAY..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KSJT 022109
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
309 PM CST SUN MAR 2 2008

...THE WIND ADVISORY  HAS BEEN CANCELED...

.SOUTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE
AFTERNOON. SINCE SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT
EXPECTED...THE WINDS ADVISORY HAS BEEN CANCELED.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-022215-
/O.CAN.KSJT.WI.Y.0007.000000T0000Z-080303T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
309 PM CST SUN MAR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE WIND
ADVISORY. 

SOUTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THE
AFTERNOON. SINCE SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT
EXPECTED...THE WINDS ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 8:54 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 2, 8:54 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
854 AM CST SUN MAR 2 2008

.UPDATE...
EXTENDED LAKE WIND ADVISORY INTO THE CONCHO VALLEY AND THE
HEARTLAND...ALSO INCREASED WINDS TO REFLECT CURRENT
CONDITIONS...AS WINDS ARE ALREADY MEETING LAKE WIND CRITERIA
ACROSS MUCH OF THE CONCHO VALLEY.

&&

.PREV DISCUSSION... /ISSUED 539 AM CST SUN MAR 2 2008/

AVIATION...
WITH DEVELOPMENT OF A POTENT UPPER LEVEL SYSTEM INTO THE SOUTHERN
ROCKIES...GUSTY SOUTH WINDS WILL OCCUR ACROSS WEST CENTRAL TEXAS
TODAY. LOW-LEVEL MOISTURE TRANSPORT WILL KEEP A CLOUD FIELD WITH
MVFR CEILINGS PRESENT THROUGH THIS MORNING...WITH CLEARING ACROSS
WESTERN AND CENTRAL SECTIONS THIS AFTERNOON. ISOLATED SHOWERS OR A
THUNDERSTORM POSSIBLE DURING THE DAY TODAY...BUT THE BETTER CHANCE
FOR CONVECTION SHOULD HOLD OFF UNTIL TONIGHT AFTER 05Z. SCATTERED
THUNDERSTORMS SHOULD DEVELOP AND QUICKLY BECOME MORE NUMEROUS AFTER
05Z...AS STRONG LIFT FROM THE APPROACHING SYSTEM IMPINGES ON THE
AREA AND SURFACE COLD FRONT DROPS SOUTH. WINDS WILL SHIFT TO NORTH
AND WILL BE RATHER GUSTY LATE TONIGHT AFTER THE FRONTAL PASSAGE.
COLD FRONT TO EXIT WEST CENTRAL TEXAS BY DAYBREAK MONDAY. CLOUD
CEILINGS TONIGHT WILL BE VARIABLE WITH THE DEVELOPING CONVECTION.
IFR TO LIFR CONDITIONS WILL BE POSSIBLE WITH THE HEAVY RAIN WHICH
ACCOMPANIES THE SHOWERS AND STORMS.

PREV DISCUSSION... /ISSUED 421 AM CST SUN MAR 2 2008/

SYNOPSIS...
INTERESTING SCENARIO SETTING UP. WIND GRADIENTS ARE TIGHT AHEAD OF
OUR NEXT FRONTAL THAT WILL MOVE INTO WC TX TONIGHT. WILL GO WITH A
LAKE WIND ADVISORY FOR PORTIONS OF THE BIOG COUNTRY FOR TODAY.

A DRY LINE WILL DEVELOP OVER W TX TODAY AND MOVE EWD. THE BIG
QUESTION IS HOW MUCH PROGRESSION WILL THE DRY LINE MAKE INTO WC TX
BEFORE THE FRONT GETS HERE. SHOULD GET INTO THE CWA PARTIALLY.
DYNAMICS LOOKING GOOD WITH PLENTY OF LIFT...INSTABILITY FOR
POSSIBLE SEVERE WEATHER ACROSS THE ERN HALF OF THE AREA
TONIGHT...MAINLY AFTER MIDNIGHT...WITH FRONT PUSHING THROUGH AREA
LOOKS LIKE BEFORE MORNING.

HOWEVER...THE POPS DON/T END THERE. VIGOROUS UPPER LOW WILL MOVE
ACROSS THE TX PANHANDLE INTO NC TX AND OK ON MON. WILL HAVE
ENOUGH MOISTURE FOR POSSIBLE RAIN/SNOW MIX ACROSS BIG
COUNTRY...MAINLY N OF A STERLING CITY...ROBERT LEE...TO MORAN
LINE. WITH AMPLE CLOUD COVER...TEMPS SHOULD NOT RISE MUCH ACROSS
THE N ESPECIALLY ON MON. HOWEVER...TEMPS SHOULD REMAIN ABOVE
FREEZING WHICH WILL KEEP TRAVELING FROM BECOMING TOO TRICKY.

UPPER SYSTEM PULLS OUT LEAVING HIGH PRESSURE BEHIND FOR TUES.
ANOTHER FRONT MOVES THROUGH LATE WED...BUT LOOKS DRY.
HOWEVER...LOOKING AT ANOTHER CHANCE FOR RAIN THU/THU NIGHT AS
ANOTHER NOT QUITE AS IMPRESSIVE UPPER TROUGH OF LOW PRESSURE MOVES
ACROSS WC TX. ALL AND ALL POSITIVE OUTLOOKS ON THE PRECIPITATION
OUTLOOK FOR THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  37  40  29 /  30  60  40  10
SAN ANGELO 	 74  44  45  28 /  20  50  30  10
JUNCTION 	 74  53  53  28 /  20  60  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BROWN-COKE-
COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM
GREEN.

&&

28/99
Hazardous weather outlook, Mar 2, 6:01 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 AM CST SUN MAR 2 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
601 AM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF WEST
CENTRAL TEXAS TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE
POSSIBLE TODAY...MAINLY AFTER 2 PM THIS AFTERNON WEST OF A LINE
FROM THROCKMORTON TO SWEETWATER TO SAN ANGELO TO OZONA...AS A
DRYLINE APPROACHES FROM THE WEST.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH TEXAS FROM NEW
MEXICO TONIGHT. A STRONG COLD FRONT WILL ALSO DROP SOUTH ACROSS
WEST CENTRAL TEXAS MAINLY AFTER MIDNIGHT TONIGHT. WITH UNSTABLE
AIR AND STRONG LIFT ASSOCIATED WITH THESE WEATHER FEATURES...
SCATTERED THUNDERSTORMS SHOULD QUICKLY DEVELOP AFTER 11 PM
TONIGHT AND BECOME MORE NUMEROUS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM IS FORECAST TO TRACK EAST ACROSS THE BIG COUNTRY
ON MONDAY. RAIN SHOWERS ACROSS THE BIG COUNTRY EARLY MONDAY
MORNING COULD CHANGE TO SNOW SHOWERS AS THE COLD AIR WITH THIS
STORM SYSTEM OVERSPREADS THE REGION. WITH A WARM GROUND AND
TEMPERATURES ABOVE FREEZING HOWEVER...NO ACCUMULATION OF SNOW
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:00 AM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more6 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.